Texas, 2007Tornado and Hail in Texas, April 30, 2007
April 30, 2007 · NWS CRP · 6 events in 3 counties and zones
Isolated supercell thunderstorms formed in the late afternoon and early evening hours across McMullen county. The storms tracked southwest into the instability axis, through northern and western Duval county and into eastern and southern Webb county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $80,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated supercell thunderstorms formed in the late afternoon and early evening hours across McMullen county. The storms tracked southwest into the instability axis, through northern and western Duval county and into eastern and southern Webb county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 30, 2:21 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 30, 2:21 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
321 PM CDT MON APR 30 2007
.SHORT-TERM (TONIGHT THROUGH TUESDAY NIGHT)...ANOTHER MID-LEVEL
SHORTWAVE(WITH A VORTICITY MAXIMUM JUST NORTHWEST OF THE CWA AT 19Z)
CROSSES THE REGION TONIGHT. ADDITIONAL LOW-LEVEL FORCING MECHANISMS
WILL BE THE SEABREEZE AND OUTFLOW BOUNDARIES. HIGH CAPE/SHEARED
ENVIRONMENT WILL EXIST WITH AXIS OF DIFFLUENCE STILL NEARBY. CORFIDI
VECTORS AND LAYERED Q-VECTORS SUGGEST THAT ORGANIZING CONVECTION
ACROSS THE RIO GRANDE PLAINS LATE THIS AFTERNOON/EARLY EVENING WILL
PROPAGATE TO THE COAST. FAVORABLE SEVERE PARAMETERS(INCLUDING BULK
RICHARDSON NUMBERS) WARRANTS MENTION OF SEVERE CONVECTION AREAWIDE
TONIGHT. CONDITIONS ARE ALSO FAVORABLE FOR LOCALLY HEAVY RAIN AS
WELL. WILL GRADE POPS FROM LIKELY NORTHWEST TO CHANCE ELSEWHERE.
ANOTHER VORTICITY MAXIMUM SKIRTS JUST TO OUR NORTH TUESDAY AFTERNOON
WITH YET ANOTHER ONE TUESDAY NIGHT. CAPPING INVERSION WILL BE
STRENGTHENING DURING THIS TIME THOUGH GOOD POTENTIAL INSTABILITY
ALOFT WILL EXIST. FORCING MECHANISM TUESDAY AFTERNOON/EVENING WILL
BE THE SEABREEZE WITH A POSSIBLE OUTFLOW BOUNDARY TUESDAY NIGHT.
WILL INDICATE SLIGHT CHANCE POPS ACROSS THE INTERIOR TUESDAY AND
OVER THE NORTHERN COUNTIES OVERNIGHT TUESDAY. STRONG LOW-LEVEL JET
AND TIGHT PRESSURE GRADIENT(WITH POSSIBLE MESOSCALE ENHANCEMENT
TONIGHT) WILL MAINTAIN BREEZY/WINDY CONDITIONS THROUGH EARLY THIS
EVENING THEN AGAIN TUESDAY AFTERNOON/EARLY EVENING. NO SIGNIFICANT
CHANGES TO THE PREVIOUS TEMPERATURE GRIDS.
&&
.AVIATION...GUSTY S/SE WINDS TO 30 KNOTS WILL CONTINUE INTO THE
EARLY EVENING. AREAS OF VFR CIGS THROUGH EARLY THIS EVENING WILL
DETERIORATE TO LOW-END MVFR CIGS AROUND 02Z WITH IFR CIGS BETWEEN
08Z-14Z. SCATTERED TO NUMEROUS CONVECTION IS EXPECTED ACROSS THE
COASTAL/RIO GRANDE PLAINS THROUGH THIS EVENING. THIS WILL SPREAD TO
THE COASTAL BEND IN SCATTERED FASHION OVERNIGHT WITH ACTIVITY
DIMINISHING ACROSS THE COASTAL/RIO GRANDE PLAINS. IFR CIGS/VSBYS
ALONG WITH THE POTENTIAL FOR SEVERE CONVECTION IS EXPECTED. CIGS
WILL IMPROVE TO VFR LATE TUESDAY MORNING AND AFTERNOON. ISOLATED
CONVECTION IS POSSIBLE TUEDAY AFTERNOON ACROSS THE INTERIOR ALONG
THE SEABREEZE BOUNDARY BUT SHOULD NOT SERIOUSLY IMPACT VSBYS/CIGS.
&&
.MARINE...STRONG LOW-LEVEL JET/TIGHT PRESSURE GRADIENT WILL MAINTAIN
SCA CONDITIONS THROUGH THE EVENING HOURS. THESE FEATURES WILL REPEAT
THEMSELVES TUESDAY AFTERNOON/EVENING. ONLY ISOLATED CONVECTION IS
EXPECTED TONIGHT.
&&
.LONG-TERM (WEDNESDAY THROUGH MONDAY)...MODEL SOLUTIONS IN THE
EXTENDED PERIOD SHOW WEAK RIPPLES MOVING THROUGH A MEAN RIDGE ACROSS
THE CENTRAL PART OF THE COUNTRY. MOISTURE VALUES REMAIN RELATIVELY
HIGH...BUT WITH LITTLE FORCING AND MODEL SOUNDINGS SHOWING CAPS OF
VARIOUS STRENGTHS...BELIEVE ANY PRECIPITATION WILL BE ISOLATED AT
BEST THURSDAY AND THURSDAY NIGHT. RIDGING BUILDS ACROSS THE REGION
INTO THE WEEKEND...BEFORE A LARGE UPPER LOW OVER THE GREAT BASIN
EDGES TOWARD THE CENTRAL AND SOUTHERN PLAINS EARLY NEXT WEEK. HAVE
MINIMAL CONFIDENCE IN THE PLACEMENT AND TIMING OF WAVES ASSOCIATED
WITH THE LOW AS IT PUSHES EAST...SO FOR NOW WILL TREND TOWARD
PERSISTENCE AND LEAVE TEMPERATURES AND CHANCES FOR PRECIPITATION
SIMILAR TO PREVIOUS DAYS.
TEMPERATURES WILL REMAIN ABOVE NORMALS THROUGH THE EXTENDED
PERIOD...LIKELY PEAKING ON FRIDAY WITH DRY RIDGING ALOFT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 70 84 74 87 74 / 40 10 10 10 10
VICTORIA 67 82 72 86 70 / 50 20 20 10 10
LAREDO 70 97 76 98 76 / 50 20 20 10 10
ALICE 69 89 73 90 72 / 50 20 10 10 10
ROCKPORT 71 83 74 81 75 / 30 10 10 10 10
COTULLA 68 91 72 93 73 / 60 20 20 10 10
KINGSVILLE 70 87 73 89 75 / 40 20 10 10 10
NAVY CORPUS 72 83 75 83 76 / 30 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 2 AM CDT TUESDAY
FOR THE FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS
20 TO 60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
OCONNOR...COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM.
&&
BB/85...SHORT TERM
JV/71...LONG TERMHazardous weather outlook, Apr 30, 2:03 PM CST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
303 PM CDT MON APR 30 2007
GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
303 PM CDT MON APR 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
THIS EVENING ACROSS THE COASTAL AND RIO GRANDE PLAINS. THIS ACTIVITY
WILL SPREAD TO THE COASTAL BEND LATE THIS EVENING AND OVERNIGHT IN A
SCATTERED FASHION. SEVERE THUNDERSTORMS ARE POSSIBLE AREAWIDE
THROUGH TONIGHT WITH DAMAGING WINDS...LARGE HAIL AND TORDADOES
POSSIBLE. HEAVY RAINFALL IS ALSO POSSIBLE WHICH MAY RESULT IN
LOCALIZED FLASH FLOODING.
SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE ACROSS ALL THE WATERS
THROUGH THE EVENING HOURS..
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE UPPER LEVEL SYSTEM WILL BEGIN TO EXIT THE REGION ON TUESDAY WITH
RAIN CHANCES DIMINISHING TO A SLIGHT CHANCE. A WEAK SHORTWAVE WILL
MOVE ACROSS SOUTH TEXAS ON THURSDAY WITH A SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS. A POTENT UPPER LEVEL SYSTEM WILL APPROACH THE
REGION ON SUNDAY BRINGING A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS TO SOUTH TEXAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED
87/81/85
In the hours before
Special weather statement, Apr 30, 2:15 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
315 PM CDT MON APR 30 2007
TXZ229>234-239>247-010500-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...
GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...LAREDO...RIO BRAVO...FREER...BENAVIDES...SAN DIEGO...
ALICE...PREMONT...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN...
PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
315 PM CDT MON APR 30 2007
AN UPPER LEVEL DISTURBANCE AND LOCAL SURFACE BOUNDARIES WILL
INTERACT WITH A VERY MOIST AND UNSTABLE ENVIRONMENT THROUGH
TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED ACROSS THE COASTAL AND RIO GRANDE PLAINS THROUGH THE
EVENING HOURS. THESE SHOWERS AND THUNDERSTORMS WILL THEN SPREAD TO
THE COASTAL BEND AND VICTORIA CROSSROADS REGION LATE THIS EVENING
AND OVERNIGHT IN A SCATTERED FASHION WHILE DIMINISHING TO ISOLATED
COVERAGE OVER THE COASTAL AND RIO GRANDE PLAINS.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE
HAIL AND POSSIBLY TORNADOES ACROSS ALL OF SOUTH TEXAS THROUGH THE
OVERNIGHT HOURS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH
RAINFALL AMOUNTS GENERALLY RANGING BETWEEN 1 AND 2 INCHES WITH
ISOLATED 3 TO 5 INCH AMOUNTS POSSIBLE.
RESIDENTS SHOULD CONTINUE TO MONITOR THE WEATHER SITUATION CLOSELY
AND BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS AND
POSSIBLE WARNINGS.
BB
Special weather statement, Apr 30, 2:17 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
317 PM CDT MON APR 30 2007
TXZ229>234-239>247-010515-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...
GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...LAREDO...RIO BRAVO...FREER...BENAVIDES...SAN DIEGO...
ALICE...PREMONT...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN...
PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
317 PM CDT MON APR 30 2007
...SEVERE THUNDERSTORMS POSSIBLE ACROSS SOUTH TEXAS THROUGH TONIGHT...
AN UPPER LEVEL DISTURBANCE AND LOCAL SURFACE BOUNDARIES WILL
INTERACT WITH A VERY MOIST AND UNSTABLE ENVIRONMENT THROUGH
TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED ACROSS THE COASTAL AND RIO GRANDE PLAINS THROUGH THE
EVENING HOURS. THESE SHOWERS AND THUNDERSTORMS WILL THEN SPREAD TO
THE COASTAL BEND AND VICTORIA CROSSROADS REGION LATE THIS EVENING
AND OVERNIGHT IN A SCATTERED FASHION WHILE DIMINISHING TO ISOLATED
COVERAGE OVER THE COASTAL AND RIO GRANDE PLAINS.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE
HAIL AND POSSIBLY TORNADOES ACROSS ALL OF SOUTH TEXAS THROUGH THE
OVERNIGHT HOURS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH
RAINFALL AMOUNTS GENERALLY RANGING BETWEEN 1 AND 2 INCHES WITH
ISOLATED 3 TO 5 INCH AMOUNTS POSSIBLE.
RESIDENTS SHOULD CONTINUE TO MONITOR THE WEATHER SITUATION CLOSELY
AND BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS AND
POSSIBLE WARNINGS.
BB
Special weather statement, Apr 30, 3:14 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
414 PM CDT MON APR 30 2007
TXZ230-302200-
MCMULLEN-
414 PM CDT MON APR 30 2007
...STRONG THUNDERSTORMS WERE AFFECTING MCMULLEN COUNTY...
AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF TILDEN...MOVING NORTHEAST
AT 20 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED OVER RURAL
SOUTHWEST MCMULLEN COUNTY...10 MILES NORTHWEST OF SEVEN SISTERS...
MOVING NORTHEAST AT 20 MPH.
THIS STORM WILL BE NEAR...
TILDEN BY 445 PM CDT.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
TMT
Event by event
4 hail, 1 tornado, 1 thunderstorm wind. Local standard time, as filed.
Tornado, McMullen
- When
- April 30, 3:35 PM CST to 3:40 PM CST
- Where
- McMullen County, 22.58 mi SSW of Wantz to 22.36 mi SSW of Wantz
- Rating
- EF0
- Path length
- 0.49 mi
- Path width
- 50 yd
- Reported by
- Public
- Coordinates
- 28.110, -98.620
A tornado was observed over open brush country just west of Highway 16 near F.M. 624, moving east.|
Thunderstorm Wind, McMullen
- When
- April 30, 3:50 PM CST
- Where
- McMullen County, 21.57 mi SSW of Tilden
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 28.160, -98.680
Power poles snapped along F.M. 624 roughly 8 miles west of Hwy 16.
Hail, Duval
- When
- April 30, 5:15 PM CST to 6:00 PM CST
- Where
- Duval County, Freer
- Measured
- 2.5 in hail
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 27.880, -98.620
Quarter size hail began around 515 PM LST. Golfball to tennis ball size hail was reported around 545 PM LST. Hail ended around or shortly after 600 PM LST CDT as supercell moved southwest of the city. Hail caused damage to some vehicles.
Hail, Webb
- When
- April 30, 7:40 PM CST
- Where
- Webb County, Oilton
- Measured
- 3.5 in hail
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 27.470, -98.980
Mostly golfball size hail was observed, but a few hailstones just under the size of grapefruits were observed and shown to the NWS storm survey team the following day. Windows were broken out of a few homes by the hail. There was also damage to some vehicles. The NWS survey team also found damage to small vegetation caused from the hail.|
Hail, Webb
- When
- April 30, 7:44 PM CST
- Where
- Webb County, Bruni
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 27.420, -98.850
Hail, Webb
- When
- April 30, 7:55 PM CST
- Where
- Webb County, Laredo
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 27.550, -99.470
Marble to nickle size hail reported in portions of central and north Laredo.|
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strike in Texas, April 30, 2007$100,000 · 50 kt wind · 2 events
- Tornado and Hail in Texas, April 30, 2007$52,000 · EF0 · 8 events
- Flash Flooding and Hail in Texas, April 30, 20072 in hail · 15 events
- Hail in Minnesota, April 30, 20070.88 in hail · 11 events
- Hail and Lightning Strike in Wisconsin, April 30, 2007$8,000 · 0.88 in hail · 9 events
- Debris Flow and Heavy Rain in Puerto Rico, April 30, 2007$3,000 · 5 events
- Hail and Damaging Wind in Oklahoma, April 30, 20071 in hail · 5 events
- Flash Flooding and Damaging Wind in Texas, April 30, 2007$10,000 · 55 kt wind · 4 events
- Hail in Indiana, April 30, 20070.88 in hail · 3 events
- Tornado and Damaging Wind in Texas, April 30, 2007EF0 · 2 events
- Hail in Wisconsin, April 30, 20070.88 in hail · 2 events
- Hail in Wyoming, April 30, 20070.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34488, 34491, 34492, 34494, 34496, 34497.